Indian Journal of Rheumatology

REVIEW ARTICLE
Year
: 2019  |  Volume : 14  |  Issue : 5  |  Page : 82--89

Drug-Induced Musculoskeletal Syndromes and Soft-Tissue Rheumatism


Rudra Prosad Goswami, Parasar Ghosh 
 Department of Rheumatology, Institute of Postgraduate Medical Education and Research, Kolkata, West Bengal, India

Correspondence Address:
Dr. Parasar Ghosh
Department of Rheumatology, Institute of Post-graduate Medical Education and Research, Kolkata, West Bengal
India

Drug-induced musculoskeletal syndromes represent a broad clinical spectrum, ranging from asymptomatic biological abnormalities to severe organ-threatening manifestations. Many drugs have been implicated in inducing rheumatological adverse events. For some compounds, there is pathological or epidemiological evidence for a causal link, and for others, the association is based on anecdotal reports. Several different types of musculoskeletal symptoms occur ranging from chondropathy to arthritis to periarticular symptoms. The most common afflictions are hyperuricemia and gout arising from a variety of commonly used medications such as antitubercular drugs, diuretics, and low-dose aspirin. Although virtually all drug classes may induce some form of musculoskeletal disorders, a significant chunk is corticosteroids, especially injectable, antibiotics, lipid-lowering agents, and newer generation antidiabetics. Knowledge of drug-induced musculoskeletal disorders avoids burdening the patient with an array of unnecessary investigations and allows optimal management of the patients, which includes early discontinuation of the offending agent.


How to cite this article:
Goswami RP, Ghosh P. Drug-Induced Musculoskeletal Syndromes and Soft-Tissue Rheumatism.Indian J Rheumatol 2019;14:82-89


How to cite this URL:
Goswami RP, Ghosh P. Drug-Induced Musculoskeletal Syndromes and Soft-Tissue Rheumatism. Indian J Rheumatol [serial online] 2019 [cited 2022 Jan 29 ];14:82-89
Available from: https://www.indianjrheumatol.com/article.asp?issn=0973-3698;year=2019;volume=14;issue=5;spage=82;epage=89;aulast=Goswami;type=0